Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 274, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 26, 2003, 10:03 PM EDT for Allegheny County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2003, 10:03 PM EDT (02:03 UTC)
- Expired
- Aug 26, 2003, 10:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 4:59 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 26, 4:59 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 459 PM EDT TUE AUG 26 2003 EVENING FSCT ISSUANCE WITH LATEST SVR/FFA TIL 10PM EDT FOR ECNTRL OHIO AS COMPLEX IN NRN INDIANA HEADS SEWD...HOPEFULLY LAST FOR TDY. MDLS STILL CONFIDENT IN MVG FRONTAL BNDRY PRESENTLY N OF REGION...BY WED EVE TO S OF M/D LINE...SO WED AFTN, COULD BE ANOTHER ROUND OF STRONG STORMS. PIT 70 82 62 80 / 50 50 20 20 HLG 70 83 62 81 / 50 50 20 20 MGW 71 84 64 82 / 50 50 40 20 ZZV 71 84 63 82 / 50 50 30 10 PHD 70 83 62 80 / 50 50 20 20 FKL 68 79 58 79 / 40 40 10 20 DUJ 67 78 57 78 / 40 40 10 20 LBE 70 83 61 80 / 50 50 20 20 BTP 68 79 58 79 / 40 40 10 20 IDI 69 80 59 80 / 40 40 10 20 ODM 68 82 63 79 / 50 50 40 20 .PBZ... MD...NONE. OH...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...NONE. WV...NONE.
Hazardous weather outlook, Aug 26, 11:18 AM EDT, 10 hours 45 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-261900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1118 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY .THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE AT ANY TIME. SOME OF THESE STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN. A FLOD WATCH CONTINUES FOR THE NORTHERN HALF OF WESTERN PENNSYLVANIA TIL 1000 PM EDT TONIGHT, .DAYS TWO THROUGH SEVEN... .ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY RESULT IN STRONG THUNDERSTORMS ONCE AGAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS.
In the hours before
Local storm report, Aug 26, 9:10 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
910 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM FRESNO OH WIND DAMAGE
08/26/03 COSHOCTON NUMEROUS TREES DOWN.
REPORTED BY PUBLIC
0850 PM CAMBRIDGE OH WIND DAMAGE
08/26/03 GUERNSEY LARGE TREES DOWN. REPORTED
BY PUBLIC.
0845 PM NEW COMERSTOWN OH WIND DAMAGE
08/26/03 TUSCAWARAS NUMEROUS TREES AND POWER
LINES DOWN. NO POWER IN
TOWN. REPORTED BY SKYWARN
SPOTTERS.Special weather statement, Aug 26, 9:17 PM EDT, 46 minutes before
MDZ001-PAZ020-021-029>032-WVZ012-021>023-041-270700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 917 PM EDT TUE AUG 26 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY BEAVER FAYETTE GREENE WASHINGTON WESTMORELAND IN WEST VIRGINIA... MARION MONONGALIA PRESTON TUCKER WETZEL IN MARYLAND... GARRETT
Special weather statement, Aug 26, 9:23 PM EDT, 40 minutes before
MDZ001-PAZ020-021-029>032-WVZ001>004-012-021>023-041-270700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 923 PM EDT TUE AUG 26 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING HAS BEEN EXPANDED TO INCLUDE THE FOLLOWING COUNTIES... IN WEST VIRGINIA... BROOKE HANCOCK MARSHALL OHIO SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY BEAVER FAYETTE GREENE WASHINGTON WESTMORELAND IN WEST VIRGINIA... MARION MONONGALIA PRESTON TUCKER WETZEL IN MARYLAND... GARRETT
Local storm report, Aug 26, 9:35 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
935 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM PERRYSVILLE OH WIND DAMAGE
08/26/03 CARROLL LARGE TREE DOWN ON STATE
RT 164. REPORTED BY
EMERGENCY MANAGEMENT.
0905 PM COUNTYWIDE OH WIND DAMAGE
08/26/03 MUSKINGUM 13 ROADS HAVE TREES ON
THEM IN NW PART OF COUNTY.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Aug 26, 9:46 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
946 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM MOUNDSVILLE WV WIND DAMAGE
08/26/03 MARSHALL EST 60 MPH WIND GUSTS
BROUGHT DOWN LARGE LIMBS
AND POWER LINES. PWER
OUTAGES IN CITY. REPORTED
BY SKYWARN SPOTTERSLocal storm report, Aug 26, 10:00 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1000 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM ST. CLAIRSVILLE OH WIND DAMAGE
08/26/03 BELMONT SEVERAL ROADS BLOCKED BY
FALLING TREES INCLUDING
COUNTY ROAD 5. REPORTED BY
TRAINED OBSERVER
0940 PM MALAGA OH WIND DAMAGE
08/26/03 MONROE NUMEROUS TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0910 PM COUNTYWIDE OH WIND DAMAGE
08/26/03 HARRISON DOWNED POWER LINES AND
TREES. ESPECIALLY AROUND
FREEPORT. REPORTED BY
EMERGENCY MANAGEMENT
0920 PM COUNTYWIDE OH WIND DAMAGE
08/26/03 JEFFERSON TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENTThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:38 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 52 min |
| Aug 26, 9:43 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 47 min |
| Aug 26, 10:11 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 49 min |
| Aug 26, 10:24 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 51 min |
| Aug 27, 4:55 AM EDT | Severe Thunderstorm Warning | PBZ | Washington | 65 min |
| Aug 27, 5:36 AM EDT | Severe Thunderstorm Warning | PBZ | Greene | 54 min |
| Aug 27, 6:58 AM EDT | Flash Flood Warning | PBZ | Fayette, Greene | 4 hr |
| Aug 27, 7:31 AM EDT | Severe Thunderstorm Warning | PBZ | Greene | 59 min |
| Aug 27, 8:01 AM EDT | Severe Thunderstorm Warning | PBZ | Washington | 44 min |
| Aug 27, 8:22 AM EDT | Severe Thunderstorm Warning | PBZ | Butler | 53 min |
| Aug 27, 8:27 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 63 min |
| Aug 27, 8:48 AM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 57 min |
| Aug 27, 9:06 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 54 min |
| Aug 27, 9:15 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 60 min |
| Aug 27, 9:38 AM EDT | Severe Thunderstorm Warning | PBZ | Washington | 52 min |
| Aug 27, 9:53 AM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Aug 27, 10:04 AM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Aug 27, 10:18 AM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 42 min |
| Aug 27, 2:57 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 48 min |
| Aug 27, 3:09 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 96 min |
| Aug 27, 3:21 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 54 min |
| Aug 27, 4:04 PM EDT | Flash Flood Warning | PBZ | Fayette | 3 hr |
| Aug 27, 4:10 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 65 min |
| Aug 27, 4:12 PM EDT | Flash Flood Warning | PBZ | Greene | 3 hr |
| Aug 27, 4:28 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 62 min |
| Aug 27, 4:36 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 54 min |
| Aug 26, 8:12 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 63 min |
| Aug 26, 8:25 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 65 min |
| Aug 26, 8:34 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 56 min |
| Aug 26, 8:42 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 63 min |
| Aug 26, 8:51 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 54 min |
| Aug 26, 8:55 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 65 min |
| Aug 26, 9:03 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 42 min |
| Aug 26, 9:05 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 40 min |
| Aug 26, 9:15 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 45 min |
| Aug 26, 9:24 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 51 min |
| Aug 27, 2:49 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 56 min |
| Aug 27, 4:01 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 59 min |
| Aug 27, 5:46 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 59 min |
| Aug 27, 6:34 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 56 min |
| Aug 27, 8:33 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 57 min |
| Aug 27, 9:20 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 55 min |
| Aug 27, 1:57 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 63 min |
| Aug 27, 2:13 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 62 min |
| Aug 27, 2:25 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 50 min |
| Aug 27, 2:38 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 67 min |
| Aug 27, 2:40 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 65 min |
| Aug 27, 2:47 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 58 min |
| Aug 27, 2:49 PM EDT | Flash Flood Warning | PBZ | Coshocton | 3 hr |
| Aug 27, 3:02 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 58 min |
| Aug 27, 3:30 PM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
| Aug 27, 3:38 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 67 min |
| Aug 27, 3:47 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Aug 27, 3:49 PM EDT | Flash Flood Warning | PBZ | Tuscarawas | 3 hr |
| Aug 27, 3:52 PM EDT | Flash Flood Warning | PBZ | Belmont | 3 hr |
| Aug 27, 3:59 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 61 min |
| Aug 27, 4:02 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Aug 26, 9:29 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock, Marshall, Ohio | 46 min |
| Aug 26, 9:45 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 45 min |
| Aug 26, 10:04 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 41 min |
| Aug 26, 10:10 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 50 min |
| Aug 26, 10:19 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 41 min |
| Aug 26, 11:13 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 47 min |
| Aug 27, 6:49 AM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 56 min |
| Aug 27, 7:05 AM EDT | Flash Flood Warning | PBZ | Monongalia, Preston | 4 hr |
| Aug 27, 7:23 AM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 67 min |
| Aug 27, 8:16 AM EDT | Severe Thunderstorm Warning | PBZ | Ohio | 29 min |
| Aug 27, 9:34 AM EDT | Severe Thunderstorm Warning | PBZ | Brooke | 56 min |
| Aug 27, 2:59 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 31 min |
| Aug 27, 3:05 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 55 min |
| Aug 27, 3:29 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 46 min |
| Aug 27, 3:35 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 85 min |
| Aug 27, 3:41 PM EDT | Tornado Warning | PBZ | Preston | 49 min |
| Aug 27, 3:44 PM EDT | Flash Flood Warning | PBZ | Marion, Monongalia, Wetzel | 3 hr |
| Aug 27, 3:48 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 57 min |
| Aug 27, 3:56 PM EDT | Flash Flood Warning | PBZ | Preston | 3 hr |
| Aug 27, 4:15 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 45 min |
| Aug 27, 4:21 PM EDT | Severe Thunderstorm Warning | PBZ | Ohio | 24 min |
| Aug 27, 4:31 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 44 min |
| Aug 27, 5:05 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.